Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 13, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 26, 2016, 9:40 PM CST. It took effect at Jan 27, 2016, 6:00 AM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2016, 9:40 PM CST (03:40 UTC)
- In effect from
- Jan 27, 2016, 6:00 AM CST
- Expired
- Jan 27, 2016, 10:00 PM CST
- In force
- 16 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
108 WHUS74 KHGX 270340 AAE MWWHGX URGENT - MARINE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 940 PM CST TUE JAN 26 2016 ...STRONG NORTHERLIES FREQUENTLY REACHING GALE FORCE OVER THE LOCAL OFFSHORE WATERS... .A TIGHT OFFSHORE PRESSURE GRADIENT...WITH COLD AIR MOVING IN BEHIND A TUESDAY COLD FRONT...WILL MAINTAIN STRONG NORTHERLIES THROUGH THE MID WEDNESDAY MORNING HOURS. GMZ370-375-271200- /O.UPG.KHGX.SC.Y.0012.000000T0000Z-160127T1500Z/ /O.NEW.KHGX.GL.W.0003.160127T0340Z-160127T1200Z/ /O.NEW.KHGX.SC.Y.0013.160127T1200Z-160127T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 940 PM CST TUE JAN 26 2016 ...GALE WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 AM TO 9 AM CST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KNOTS...FREQUENT GUSTS TO GALE FORCE. * SEAS...7 TO 10 FEET...OCCASIONALLY UP TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-271200- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1200Z/ MATAGORDA BAY-GALVESTON BAY- 940 PM CST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...NORTH 15 TO 20 KNOTS....GUSTS TO 25 KNOTS. * BAY WATERS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-271200- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1500Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 940 PM CST TUE JAN 26 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...NORTH 20 TO 25 KNOTS....GUSTS TO 30 KNOTS * SEAS...4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
879 WHUS74 KHGX 270920 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 AM CST WED JAN 27 2016 ...STRONG NORTHERLIES FREQUENTLY REACHING GALE FORCE OVER THE LOCAL OFFSHORE WATERS... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL PERSIST THROUGH LATE AFTERNOON BEFORE GRADUALLY DIMINISHING TONIGHT. GMZ370-375-271730- /O.CON.KHGX.GL.W.0003.000000T0000Z-160127T1200Z/ /O.EXT.KHGX.SC.Y.0013.160127T1200Z-160127T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 320 AM CST WED JAN 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A GALE WARNING IS IN EFFECT THROUGH 6 AM AS NORTH WINDS GUST IN EXCESS OF 35 KNOTS. WINDS WILL SLOWLY DIMINISH TODAY AND THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY FROM 6 AM THROUGH 3 PM. * WINDS...NORTH 20 TO 30 KNOTS...FREQUENT GUSTS TO GALE FORCE. * SEAS...7 TO 10 FEET...OCCASIONALLY UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-271730- /O.EXT.KHGX.SC.Y.0012.000000T0000Z-160127T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 320 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 20 TO 25 KNOTS....GUSTS TO 30 KNOTS * SEAS...4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-271200- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1200Z/ MATAGORDA BAY-GALVESTON BAY- 320 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...NORTH 15 TO 25 KNOTS. * BAY WATERS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
783 WHUS74 KHGX 270921 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 321 AM CST WED JAN 27 2016 ...STRONG NORTH WINDS TO PERSIST FOR MUCH OF THE DAY... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL PERSIST THROUGH LATE AFTERNOON BEFORE GRADUALLY DIMINISHING TONIGHT. GMZ370-375-271730- /O.CON.KHGX.GL.W.0003.000000T0000Z-160127T1200Z/ /O.CON.KHGX.SC.Y.0013.160127T1200Z-160127T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 321 AM CST WED JAN 27 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A GALE WARNING IS IN EFFECT THROUGH 6 AM AS NORTH WINDS GUST IN EXCESS OF 35 KNOTS. WINDS WILL SLOWLY DIMINISH TODAY AND THE GALE WARNING WILL BE REPLACED WITH A SMALL CRAFT ADVISORY FROM 6 AM THROUGH 3 PM. * WINDS...NORTH 20 TO 30 KNOTS...FREQUENT GUSTS TO GALE FORCE. * SEAS...7 TO 10 FEET...OCCASIONALLY UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-271200- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1200Z/ MATAGORDA BAY-GALVESTON BAY- 321 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WINDS...NORTH 15 TO 25 KNOTS. * BAY WATERS...CHOPPY TO ROUGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-271730- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 321 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 20 TO 25 KNOTS....GUSTS TO 30 KNOTS * SEAS...4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
548 WHUS74 KHGX 271208 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 608 AM CST WED JAN 27 2016 ...STRONG NORTH WINDS TO PERSIST FOR MUCH OF THE DAY... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL PERSIST THROUGH LATE AFTERNOON BEFORE GRADUALLY DIMINISHING TONIGHT. GMZ370-375-272015- /O.EXP.KHGX.GL.W.0003.000000T0000Z-160127T1200Z/ /O.CON.KHGX.SC.Y.0013.000000T0000Z-160127T2100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 608 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH 20 TO 30 KNOTS...WITH HIGHER GUSTS. * SEAS...7 TO 10 FEET...OCCASIONALLY UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ330-335-271315- /O.EXP.KHGX.SC.Y.0012.000000T0000Z-160127T1200Z/ MATAGORDA BAY-GALVESTON BAY- 608 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... NORTH WINDS HAVE DECREASED AND THE SMALL CRAFT ADVISORY PREVIOUSLY IN EFFECT HAS BEEN ALLOWED TO EXPIRE. MARINERS IN SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION. $$ GMZ350-355-271800- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 608 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 15 TO 25 KNOTS....WITH HIGHER GUSTS * SEAS...4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
153 WHUS74 KHGX 271529 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 929 AM CST WED JAN 27 2016 ...STRONG NORTH WINDS TO PERSIST FOR MUCH OF THE DAY... .STRONG NORTHERLY WINDS IN THE WAKE OF A COLD FRONT WILL PERSIST THROUGH THE EVENING BEFORE GRADUALLY DIMINISHING TONIGHT. GMZ370-375-272330- /O.EXT.KHGX.SC.Y.0013.000000T0000Z-160128T0000Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 929 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING... * WINDS...NORTH 20 TO 30 KNOTS...WITH HIGHER GUSTS. * SEAS...7 TO 10 FEET...OCCASIONALLY UP TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ350-355-271800- /O.CON.KHGX.SC.Y.0012.000000T0000Z-160127T1800Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 929 AM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH 15 TO 25 KNOTS....WITH HIGHER GUSTS * SEAS...4 TO 6 FEET...OCCASIONALLY UP TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
965 WHUS74 KHGX 272110 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 PM CST WED JAN 27 2016 ...STRONG NORTH WINDS SHOULD DECREASE TONIGHT... .STRONG NORTHERLY WINDS AND ROUGH SEAS SHOULD DIMINISH TONIGHT AS HIGH PRESSURE BUILDS OVER TEXAS. GMZ370-375-280400- /O.EXT.KHGX.SC.Y.0013.000000T0000Z-160128T0400Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 310 PM CST WED JAN 27 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM CST THIS EVENING... * WINDS...NORTH 20 TO 25 KNOTS...DECREASING TO 15 TO 20 KNOTS TONIGHT. * SEAS...7 TO 10 FEET...DECREASING TO 5 TO 7 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 26, 9:32 PM CST, 8 minutes earlier.
Area forecast discussion, Jan 26, 9:32 PM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
932 PM CST TUE JAN 26 2016
.DISCUSSION...
TREND ON RADAR THIS EVENING IS FOR DECREASING RAIN/SHOWER COVERAGE.
HAVE LOWERED POPS FOR THE REST OF THE EVENING AND OVERNIGHT AS DRIER
AIR BEGINS TO WORK ITS WAY INTO SOUTHEAST TEXAS FROM THE NORTH. 42
&&
.PREV DISCUSSION... /ISSUED 555 PM CST TUE JAN 26 2016/
AVIATION...
VFR. LIGHT RAIN OR VCSH STILL AFFECTING MANY TERMINALS AT TAF
TIME. EXPECT THIS ACTIVITY TO CONTINUE OVER THE NEXT FEW HOURS
FROM THE CITY NORTHWARD...LONGER DURATION OVER KLBX AND KGLS.
WITH THE SURFACE COLD FRONT OFFSHORE...THE MID-LEVEL BOUNDARY IS
HANGING BACK TO THE WEST AND ITS EASTERN MOVEMENT WILL ULTIMATELY
DETERMINE WHEN THE LIGHT PRECIPITATION WILL END. DRIER AIR
SLOTTING IN FROM THE SOUTHWEST SHOULD TAPER -RA OFF THROUGH LATE
EVENING OVER FAR INTERIOR HUBS...CLOSER TO 09Z OR SO OVER MORE
COASTAL TERMINALS...OR WHEN THE MID-UPPER TROUGH IS TO THE EAST
AND ENDS THIS OVERRUNNING SCENARIO. OVERALL BACKING HIGH PRESSURE
WILL TEMPO TIGHTEN OVERNIGHT OFFSHORE PRESSURE GRADIENT...KEEP
MORE STOUT NORTHERLIES IN PLACE THROUGH MID-LATE MORNING. HIGH
BUILDING OVER...WITH A DRYING COLUMN....WILL MAKE FOR WEAK NORTH
BREEZES AND SCATTERING HIGH CLOUDINESS AT PERIOD'S END. 31
PREV DISCUSSION... /ISSUED 344 PM CST TUE JAN 26 2016/
DISCUSSION...
SHORTWAVE APPROACHING FROM THE WEST IS HELPING TO FILL THE RADAR
SCOPE THIS AFTN...WITH THIS TREND LIKELY CONTINUING INTO THE EVE
HRS. STILL SEEING SOME LIGHTNING WITH THIS ACTIVITY (MORE SO NEAR
THE COAST/GULF WATERS) SO DID ADD(KEEP) THE MENTION OF ISO TSRAS
IN THE WX GRIDS FOR TONIGHT. ALSO INCREASED POPS A BIT ACROSS INLAND
AREAS DURING THIS TIME FRAME. THIS DISTURBANCE IS STILL FCST TO
MOVE OUT OVERNIGHT. HOWEVER WITH THE MAIN UPPER TROF/LOW LINGERING
TO THE SW...MID/HIGH CLOUDS COULD PERSIST UNTIL LATE TOMORROW AFTN.
UPPER LEVEL RIDGING OVER WESTERN U.S. AND AN ATTENDANT NWLY FLOW
ALOFT HERE WILL HELP TO KEEP THINGS QUIET/DRY THE REST OF THE WEEK.
THIS UPPER RIDGE IS PROGGED TO BREAK DOWN FRI/SAT AS A SHORTWAVE
IN THE SRN STREAM BREAKS OFF AND DEEPENS AROUND THE CA BAJA. THE
FLATTENING UPPER FLOW SHOULD BECOME MORE SWLY WITH TIME OVER THE
WEEKEND. WHILE WE MIGHT NOT GET ANY PCPN WITH THIS INITIAL WX SYSTEM
(MAINLY DUE TO LIMITED MOISTURE)...THIS PATTERN CHANGE WILL PAVE
THE WAY FOR THE DEVELOPMENT/SUBSEQUENT PASSAGE OF A STRONG/ WELL
DEFINED UPPER LOW EARLY NEXT WEEK. ATTM LONG RANGE GUIDANCE IS
INDICATING THAT THIS SYSTEM SHOULD TAKE A MORE EASTWARD TRACK
NORTH OF SE TX (MOSTLY ACROSS THE CENTRAL PLAINS) BUT COULD HELP
DRAG A STRONG COLD FRONT INTO THE AREA BY NEXT TUES OR SO. 41
MARINE...
ADVISORY LEVEL WINDS ARE EXPECTED FOR TONIGHT AND WEDNESDAY...WITH
GALE FORCE WIND GUSTS POSSIBLE FROM MID EVENING THROUGH EARLY
WEDNESDAY MORNING. DIMINISHING WIND SPEEDS ON WEDNESDAY WILL LIKELY
FALL BELOW ADVISORY LEVELS BY EARLY EVENING WEDNESDAY. HIGH PRESSURE
WILL THEN MOVE ACROSS THE STATE AND OFF THE COAST DURING THE MID
WEEK PERIOD. ONSHORE WINDS WILL RETURN BY FRIDAY NIGHT WITH MODERATE
ONSHORE WINDS POSSIBLE OVER THE UPCOMING WEEKEND.
FOR THE TIDES...A BIT OF A NORTHEASTERLY COMPONENT IN THE WIND
DIRECTION HAS KEPT THE TIDE LEVELS HIGHER THAT EXPECTED. THAT
SAID...MODERATE TO STRONG OFFSHORE WINDS SHOULD LEAD TO TIDE LEVELS
FALLING AT LEAST SLIGHTLY BELOW NORMAL LATER TONIGHT AND ON
WEDNESDAY. 40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 39 54 32 64 40 / 20 10 0 0 0
HOUSTON (IAH) 42 57 36 64 42 / 20 10 0 0 0
GALVESTON (GLS) 45 54 43 59 49 / 20 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: GALVESTON BAY...MATAGORDA BAY.
SMALL CRAFT ADVISORY UNTIL 9 AM CST WEDNESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
OUT 20 NM...WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY FROM 6 AM TO 9 AM CST WEDNESDAY FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
GALE WARNING UNTIL 6 AM CST WEDNESDAY FOR THE FOLLOWING ZONES:
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO
60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...42
AVIATION/MARINE...31Hazardous weather outlook, Jan 26, 4:18 AM CST, 17 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 418 AM CST TUE JAN 26 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-271200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 418 AM CST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ330-335-350-355-370-375-271200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 418 AM CST TUE JAN 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG OFFSHORE WINDS ARE EXPECTED BEHIND A COLD FRONT TODAY AND SMALL CRAFT ADVISORIES ARE IN EFFECT TODAY AND TONIGHT. SOME GUSTS MAY APPROACH GALE FORCE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 9:40 PM CST | Gale Warning | HGX | 8 hr |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.